MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE
Catalog Number 04P53-35
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A followup report will be submitted when the evaluation is complete.Evaluation in process.
 
Event or Problem Description
The account generated a reactive, confirmed positive architect hbsag qualitative result on a child.The account questioned the confirmed positive hbsag results as all other hepatitis markers were negative.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Testing of panels which mimic patient samples using retained samples of the complaint lot was performed.All specifications were met indicating that the lot is performing acceptably.A review of the manufacturing documentation did not identify any issues associated with the customer observation.The complaint database was reviewed to determine if others have experienced the issue encountered at the customer facility.This review showed no adverse trend for the products over the last 12 months and normal complaint activity for the product lot.A review of the customer data showed consistent repeatedly reactive hbsag qualitative results for the sample id.Additionally, the patient tested non-reactive for ausab, core and core-m and no pcr testing was performed.Customer filed data was used to assess the specificity of the assay.The median patient result for likely cause lot was reviewed and is comparable to other lots in the field.A review of the product labeling concluded that the issue is sufficiently addressed.Based on all available information and the complaint investigation, the assay performed as intended and no product deficiency was identified.
 
Additional Manufacturer Narrative
The device evaluation was reassessed and concluded that a malfunction occurred, therefore, the device was not performing as intended at the customer site.However, no systemic issue and/or product deficiency was identified.The conclusion code was changed.

Brand Name
ARCHITECT HBSAG QUALITATIVE
Common Device Name
HBSAG
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key5895276
Report Number3008344661-2016-00058
Device Sequence Number626685
Product Code KSJ
UDI-Device Identifier00380740007782
UDI-Public(01)00380740007782(17)161011(10)61299FN00
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2016
Device Catalogue Number04P53-35
Device Lot Number61299FN00
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/26/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/22/2016
Supplement Report FDA Received Date10/07/2016
06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR